Alert archive / Alabama / Small Craft Advisories in 2022

Small Craft Advisory 28, NWS Mobile, AL

March 25, 2022

NWS Mobile, AL issued this small craft advisory at Mar 25, 2022, 6:14 AM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2022, 6:14 AM CDT (11:14 UTC)
Expired
Mar 25, 2022, 9:00 AM CDT
In force
3 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

514 
WHUS74 KMOB 251114
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
614 AM CDT Fri Mar 25 2022

GMZ631-632-251400-
/O.NEW.KMOB.SC.Y.0028.220325T1114Z-220325T1400Z/
Southern Mobile Bay-Mississippi Sound-
614 AM CDT Fri Mar 25 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Northwest winds near 20 kt and seas 1 to 2 ft.

* WHERE...Southern Mobile Bay and Mississippi Sound.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ650-655-670-675-251915-
/O.EXT.KMOB.SC.Y.0027.000000T0000Z-220326T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
614 AM CDT Fri Mar 25 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT SATURDAY...

* WHAT...Northwest winds near 20 kt with gusts up to 25 kt and 
  seas 2 to 5 ft.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...Until 7 AM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Mar 25, 4:38 AM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Mar 25, 4:38 AM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
438 AM CDT Fri Mar 25 2022

.NEAR TERM UPDATE /Now Through Saturday/...Scattered showers and even
a few isolated thunderstorms that were underneath a cold pool
aloft in the base of the upper trof that was moving east across
the area this morning have now moved east of our area. The axis of
the upper trof will be east of the area this morning, and move
further east away from our region through the course of the day
with a more northwesterly upper flow developing and with dry deep
layer air, will bring mostly clear skies and an end to the
precipitation today. General upper trofing will then continue over
the east coast region through Saturday with the dry northwesterly
flow aloft continuing over our area. At the surface a west to
northwesterly flow will also prevail through the weekend as a
ridge of high pressure gradually builds from the Plains to the
Mississippi Valley and the adjacent Gulf Coast states. Dry weather
conditions are expected for the entire near term period as
precipitable water values remain very low and deep layer
subsidence will be in place over our region. Winds will pick up
from the west and northwest today and will be breezy conditions
during the afternoon, and with low relative humidity this could
lead to elevated fire weather concerns. Highs today are expected
to reach into the lower 70s across most of the area. Lows tonight
will remain on the cool side, ranging from the mid to upper 40s
inland and in the upper 40s to lower 50s near the coast. Highs on
Saturday should range from 70-75 degrees, with the warmer
temperatures over interior portions of the coastal counties and
into interior southeast Mississippi. /12/21

&&

.SHORT TERM /Saturday night Through Sunday night/...The upper
ridge over the Rockies shifts slowly east, to over the Mississippi
River by Tuesday morning. A surface ridge stretching north over
the Mississippi River shifts east in response, with onshore flow
returning to the Lower Mississippi River Valley and western
portions of the Southeast. The low level flow remains on the
lighter side through the Short Term, with no appreciable increase
in moisture values, yet. With an increase in upper level
subsidence from the approaching ridge, temperatures rise from
around seasonal late in the weekend to 5-10 degrees above by
Tuesday. Low temperatures in the 40s across the forecast area
Saturday night increase to the upper 50s to low 60s MOnday night.
High temperatures in the mid to upper 70s over most of the
forecast area Sunday rise into the upper 70s to low 80s on Monday.

With a large, but slowly decreasing tidal range through the Short
Term, along with a more organized onshore flow bringing increased
swell early in the week, am expecting the risk of dangerous Rip
Currents increasing Monday on.
/16

&&

.EXTENDED TERM /Monday Through Thursday/...High pressure will continue
to dominate the front half of the work week as benign and warm
weather continues. Westerly flow a loft will slowly transition to
by Wednesday as the upper ridge moves east across the eastern US
in response to the next system. Wednesday will likely mark the end
of the quieter weather. Our next system will likely move in by
the end of the extended with another rather potent trough moving
in Wednesday night into Thursday. Model consistency and agreement
has been uncanny with this system so confidence is certainly on
the higher side for days 7 and 8 but rain will likely move in from
the west late Wednesday night as a cold front approaches.
Unfortunately, it is getting to that time of year where most
systems either bring heavy rainfall, severe weather or a
combination of both. Right now this one looks like it has both
written on it. With at least two days of southerly return flow,
deep layer moisture will not be an issue ahead of this system
leading to PWATS climbing to 1.75 to 2 inches which would support
some sort of heavy rainfall. However, this would likely all be
rate driven as we continue to run dry across the area and this
next week will likely only add to the dry antecedent conditions.
The main thing will be the addition to already swollen mainstream
rivers yielding more river flooding vs. flash flooding. We will
just have to monitor the rivers and antecedent conditions as the
system gets closer but at least some heavier rainfall could be
expected Wednesday night through Thursday.

AS for any severe potential, it is still waaaayyyy too far out to
consider anything outside of there is potential and will need to be
monitored. As discussed last night, the CIPS analog guidance
continues to hint at the potential of severe weather Wednesday night
into Thursday somewhere across the southeast. Now the analogs are
based off the GFS solution so it only takes one model but with the
ECMWF overall in similar agreement (minus a few small timing
discrepancies) its safe to say we will have to continue to monitor
this one for the rest of the week. For now its a wait and see and
just know we got our eye on it.

Temperatures will be mild with highs in the 70s creeping up into the
mid 80s ahead of the approaching trough. Lows will start out in the
40s and steadily climb back into the 60s by mid week. Along with
temperatures increasing could also see the usual increasing surf and
rip current risk with this next system. BB/03

&&

.MARINE...A moderate to strong northwesterly flow is expected over
the marine area from this morning through tonight, but will
gradually be decreasing in strength, especially by Saturday. These
winds, and resultant waves/seas, will bring hazardous conditions to
small craft. Winds will turn northeasterly on Sunday before becoming
more light to moderate southeasterly to southerly Sunday night
through Tuesday night. /12

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      72  46  74  48  76  54  79  59 /   0   0   0   0   0   0   0   0
Pensacola   72  51  75  51  73  55  76  60 /   0   0   0   0   0   0   0   0
Destin      71  53  72  54  72  57  73  63 /   0   0   0   0   0   0   0   0
Evergreen   71  44  72  42  75  47  80  54 /   0   0   0   0   0   0   0   0
Waynesboro  70  44  72  42  77  47  80  55 /   0   0   0   0   0   0   0   0
Camden      70  45  70  42  73  47  80  56 /   0   0   0   0   0   0   0   0
Crestview   73  45  74  42  77  47  81  52 /   0   0   0   0   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory until 10 AM CDT this morning for GMZ650-655-
     670-675.

     Small Craft Advisory until 9 AM CDT this morning for GMZ631-632.

&&

This product is also available on the web at:
www.weather.gov/mob

Nearby

Small Craft Advisories in Alabama, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.